Results 1 to 5 of 5

Thread: OD or Serotonin Syndrome worries (Paroxetine)

  1. #1
    Join Date
    Apr 2007
    Posts
    136

    Exclamation OD or Serotonin Syndrome worries (Paroxetine)

    Just realized I accidentally took my daily 30mg dose of Paxil (Paroxetine) twice at a half hr interval (I take pics to know if I took them) and was distracted this time.

    But the maximum dose is 60mg, and that's what I just took. Is this dangerous? Can I OD or get Serotonin Syndrome from this?

    For background info: I take no other pills other than daily benzos (controlled, on a tapering plan) and have heen taking Paxil for 24 years

    If no OD or sero syndrome, will I be alright? I need my mind tomorrow during the day

  2. #2
    Join Date
    May 2021
    Posts
    2,753

    Re: OD or Serotonin Syndrome worries (Paroxetine)

    Pretty sure you'll be OK. My usual dose was 50mg and I've recently tapered down to 40. A one off higher dose won't effect you negatively.

  3. #3
    Join Date
    Jan 2017
    Posts
    3,639

    Re: OD or Serotonin Syndrome worries (Paroxetine)

    Quote Originally Posted by n3r0x1k View Post
    But the maximum dose is 60mg, and that's what I just took. Is this dangerous?
    Probably not. The reason SSRIs became the ADs of choice is that it is very difficult to OD on them even at massive doses. Definitely, call an ambulance if significantly effected, but it's unlikely.

    Can I OD or get Serotonin Syndrome from this?
    Forget everything you've read about serotonin syndrome (SS or ST). Most of the online info is male bovine manure. Even a lot of the stuff in medical journals and in FDA, NHS and WHO publications is nonsense. Not my opinion, but that of one of the two leading SS/ST experts, Dr Ken Gillman who used to spend a large part of his semi retirement trying to correct this misinformation until the futility of it all became too much (he details some of his frustration here).

    will I be alright? I need my mind tomorrow during the day
    Probably. This is one of the few situations where the short paroxetine half-life will work in your favour.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  4. #4
    Join Date
    Apr 2007
    Posts
    136

    Re: OD or Serotonin Syndrome worries (Paroxetine)

    Quote Originally Posted by Catkins View Post
    Pretty sure you'll be OK. My usual dose was 50mg and I've recently tapered down to 40. A one off higher dose won't effect you negatively.

    Thanks a lot


    Quote Originally Posted by panic_down_under View Post
    Probably not. [..]
    Forget everything you've read about serotonin syndrome (SS or ST). Most of the online info is male bovine manure. [..]
    Probably. This is one of the few situations where the short paroxetine half-life will work in your favour.

    Thanks for taking the time, quite reassuring
    The half life is 21h so I've still got 8h45 of the pills' half life in my so I guess I'll be alright. Last night, 4 hours into the ingestion, didn't feel anything significant. This morning (currently 11h39 here) I do have tachycardia that feels a bit more pronounced BUT again I'm very prone to tachy, especially in the mornings (probably a morning cortisol thing). Lately I feel it was less present but again, I can't rule out that it could be totally unrelated, and although my pulse is at 132 at rest right now, it is not "dangerously high".


    So yah, I guess I'll do like last night and keep my mind off it It also helps a lot from your responses!

    p.s.: interesting stuff about SS/ST!

  5. #5
    Join Date
    Jan 2017
    Posts
    3,639

    Re: OD or Serotonin Syndrome worries (Paroxetine)

    Quote Originally Posted by n3r0x1k View Post
    I do have tachycardia that feels a bit more pronounced BUT again I'm very prone to tachy, especially in the mornings (probably a morning cortisol thing). Lately I feel it was less present but again, I can't rule out that it could be totally unrelated, and although my pulse is at 132 at rest right now, it is not "dangerously high".
    Is your GP aware of the tachycardia and the high resting BPM? If not it should be checked out.

    p.s.: interesting stuff about SS/ST!
    <expletives deleted> Just one of many zombie psychiatric myths which refuse to die. Someone should do a study to discover their secret to immortality.
    __________________
    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

Thread Information

Users Browsing this Thread

There are currently 2 users browsing this thread. (0 members and 2 guests)

Similar Threads

  1. Serotonin syndrome?
    By DarkMagician in forum Fluoxetine / Prozac
    Replies: 1
    Last Post: 03-12-19, 10:54
  2. Serotonin Syndrome
    By Waldenpond in forum Citalopram / Celexa
    Replies: 1
    Last Post: 29-01-19, 17:40
  3. Serotonin Syndrome
    By Colicab85 in forum Sertraline / Zoloft / Lustral
    Replies: 0
    Last Post: 26-08-16, 16:39
  4. Serotonin syndrome
    By Horace in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 9
    Last Post: 29-05-13, 18:04
  5. Serotonin Syndrome
    By tigerlark in forum Citalopram / Celexa
    Replies: 4
    Last Post: 01-02-13, 22:35

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •